I too am taking atenolol 25mg and have had thinning hair the entire time - since 1998. At first I was on 50mg twice daily and the hair loss was minimal, maybe twice what you would normally lose daily so I just lived with it. Well, in the last year since dropping down to 25mg once a day my hair has REALLY become thin. Every time I shower it's everywhere, like a handful. I talked to my doc and she said she highly doubts it's the atenolol at this low dose and said it wouldn't have become worse after decreasing the dose. Well, whatever is causing it better be found out quick with all the blood work she did last week - I'm afraid I'll be bald at 37!
Hopefully it's something easily corrected. But yes, atenolol can cause hair loss for 1-5% of people who take it. It's just weird that dropping my dose caused the thinning to worsen that's why my doc thinks it may be thyroid, anemia or hormones.
Talk to your doctor if it's a problem, we need to keep our hair!